Sunday August 30th 2015

Trusted Helpline
Help Available 24/7
1-800-971-1547
PRIVACY
GUARANTEED

Can you get high on lorazepam?

Can you get high on lorazepam?

Yes. And no.

YES – Lorazepam can get you high when used in larger doses than prescribed for treating anxiety. In fact, lorazepam which is used by people to get high on Ativan and Temesta is habit-forming and can cause physical dependence and addiction. Lorazepam also has adverse effects which make it dangerous, especially when taken in large amounts.

NO – Most people DO NOT get high on lorazepam when it is taken as prescribed. More here on lorazepam effects on the body, plus a place for your questions about lorazepam at the end.

Lorazepam chemistry and use

Lorazepem is the active ingredient in the name-brand drugs Ativan and Temesta. Lorazepam is a benzodiazepine medication primarily used to treat anxiety. However, lorazepam is usually prescribed for no longer than 4 months at a time due to its addiction liability. A typical course of lorazepam treatment, for example, would be 2-4 weeks. Lorazepam is sometimes used to treat severe seizures, insomnia, muscle spasms, and related disorders.

Lorazepam and central nervous system effects

Lorazepam is a central nervous system depressant. This benzodiazepine slows activity in the brain and enhances natural chemicals which have a calming effect. Sedative and tranquilizing effects are possible.  Benzos how long in system?  Benzodiazepines like Lorazepam can be detected in urine for 7 days to weeks to months after use, depending on frequency of use and chronic use vs. occasional use.

Lorazepam and euphoria

You can get high by taking lorazepam in larger doses than are normally prescribed by therapeutic use. However, taking lorazepam in the prescribed amounts for legitimate medical purposed is unlike to get you high. In addition to a feeling of euphoria, taking lorazepam can cause dizziness and drowsiness.

Trusted Helpline
Help Available 24/7
1-800-971-1547
PRIVACY GUARANTEED

Mixing lorazepam with other substances

It’s dangerous to mix lorazepam, or any benzodiazepine, with other central nervous system depressants (for example, alcohol or opiates). Some people enjoy mixing these substances because it gives them a better high, or enhances the effects they’re seeking, but this is a potentially deadly combination. Mixing CNS depressants heightens their effects and can make it easier to overdose, causing trouble breathing, loss of consciousness, coma, and death.

Can you get addicted to Lorazepam?

Yes, lorazepam is highly addictive. Both abusers and normal users will develop a tolerance with sustained use, making it difficult to stop taking the medication due to withdrawal effects. Larger and larger doses will be necessary to treat symptoms and to get high. These larger doses carry a greater risk of serious adverse effects, which can include breathing difficulties and heartbeat irregularities.

Am I addicted to Lorazepam?

Do you take lorazepam in larger doses than prescribed? Do you fill multiple prescriptions for lorazepam with different doctors and pharmacies? Do you take lorazepam without a prescription? Do you need to take lorazepam regularly to avoid withdrawals? If you answered, “Yes” to any of these questions, you might have a problem with lorazepam addiction.

Help for Lorazepam abuse

Benzodiazepine addiction is a common problem, so there are resources available to help you. If you want to quit, don’t do it by stopping your medication abruptly. A doctor can help you taper your dosage so that you can safely quit. Or seek help with a medical detox center to go through lorazepam withdrawal with 24 hour care. After you get off lorazepam, you can ask your doctor or even social services about local support groups for lorazepam addiction. You may also be able to get a referral to a therapist who specializes in prescription drug addiction.

Getting high on lorazepam questions

Do you still have questions about getting high on lorazepam? Or maybe a question about using lorazepam or signs of lorazepam addiction. Please leave your questions below as a comment, and we will do our best to respond to your questions with a personal and prompt reply.

Reference Sources: MedLine Plus: Lorazepam
Drug Enforcement Administration: Benzodiazepines
PubMed Central: Lorazepam withdrawal seizures

Photo credit: Andrew J Ferguson

Leave a Reply

16 Responses to “Can you get high on lorazepam?
D
2:28 am December 14th, 2012

THANK YOU FOR THIS INFORMATION IT WAS VERY HELPFUL.

9:28 am December 14th, 2012

You’re welcome, D. We’re glad to help.

kidd
11:55 pm April 3rd, 2013

great info. really needed this.

dan
6:45 pm November 30th, 2014

How many 1 milligram tabs to I have to take to feel the high

Miranda
11:25 am December 15th, 2014

I am 20 years old. How many I .milligram lorazepam pills can I take with out overdosing? Cause it really can’t get me to sleep and is this a real Doctor that knows what she/he doing.

ree
4:28 pm January 30th, 2015

If I took 750mg of lorazepam for two weeks skipping a few days. How long will it take to not to be in my urine. I drink tons of water and have high metabolism. I haven’t taken it for 28 days. Do you thinkmy urine will be clean? I was taking it for back severe back pain. It wad not a prescription , samples .

Gary
2:30 pm April 15th, 2015

My PCP perscribed 1mg Lorazapam as a sleep aid. I have been taking this dose daily at bed time for approx. 10 years. How long should I taper it back and at what dose ? For the most part it has help me stay asleep all night but I would really like to discontinue use. I think I have been on this for far too long a time and would like to find a solution to why I have trouble sleeping.I have just completed a sleep study and waiting for results. Thanks for any information you can supply.

Really
2:23 am April 17th, 2015

You would dead if you took 750mg of Lorazepam and they’d never give out “samples” for 750mg, ree.

brian
1:46 am April 28th, 2015

I think I am addicted to Lorazepam. I have a medical surgery involving anesthesia in two weeks and worried over if my use of Lorazepam will affect my surgery/etc… but i cant stop taking 2-6 mgs a day if i skip i get upset, shaky, very nervous etc. help?

12:09 pm April 28th, 2015

Hi Brian. You are not addicted. But, you’ve been taking Lorazepam long enough that your organism has gotten accustomed to the presence of the medication and now, whenever you skip a dose it reacts because it believes the usual dose is normal. When you skip a dose you are experiencing withdrawal symptoms. Talk to the doctors because i believe the surgery may need to be postponed until you get off the medication for your own safety.

3:24 pm May 4th, 2015

Hi Gary. The tapering dose and rate can be determined by your doctor, based on your needs. After taking the medication for 10 years it is inevitable to lower doses slowly and gradually, in order to lower your tolerance to the drug. By tapering down, your tolerance level will also drop and you will be able to get the effects you once used to when you start over.

Jim
8:49 pm May 6th, 2015

I take .5 or 1/2 of .5 lorazpeam most days for over a month. I am worried about getting “hooked” but still am gettting anxiety. I believe my anxiety was set off by a COPD hospitalization requiring long and heavy dose of prednesone..

garry
2:06 am May 24th, 2015

Hi I have suffered from anxiety all my life. I am 62 years old. I have been on lorazepam for 30 yrs. I did not realize how addicting it was. I was taking .5 mg 4 times a day. Then i started abusing it by taking it it all at once or 3-4mgs per day. It was the only way i could function in life. Then for the last 5 yrs I was buying it online (lord knows what quality it was). Then i started taking as much as 20mg per day thinking there was an endless supply. I am also a recovering alcoholic. I went to re hab for 28 days in Dec 2013. while i was in there they wouldnt give me lorazepam for a taper, but tapered me with valium which for the most part did nothing. By this point i think the reverse affects had set in. When I got out of rehab in Jan 2014 i started taking lorazepam again, as i had aprescription with 2 refills still there. I couldnt function unless i had taken lorazepam. I started .5mg 2x daily and got back to 4x daily. Than i ran out and my doctor would only prescribe me with valium, which i said did not do much for me. I had to try and go back to work so i got some lorazepam on line again. My whole body is a mess: cant focus, memory is short, cant swim, have a hard time walking at times (except short distances). I want to get my life back. If I go to rehab for the 28 days it will be the same old thing again. Is there anything i can do, say go into the hospital and get some treatment. Pleas advise. Is there a proper treatment for someone in my case.

andrew J
2:51 am July 14th, 2015

hi garry,ask that your doctor help with wean off the lorazepam as you switch to using medical marijuana to help with pain, inflammation, anxiety, and many other symptoms you might find relieved. I personally condone cannabis as needed, but no not endorse smoking it as the way to go. Smoke can be inflammatory no matter how quality your herb is, but vaporizing, for example, removes the combustion process and results in a cleaner intake of the active principles therein.
Marijuana tinctures, edibles, and lotions are great alternatives if you are not interested in the flower itself

Tkronquest
10:10 pm August 9th, 2015

can I get high mixing lorazepam and heroin

Julie
10:27 pm August 19th, 2015

I have severe tinnitus and have lorazepam. I don’t take it often but my tinnitus has been overload the past 3 days. Mine is NOT RINGING IN THE EARS, IT IS A SIREN. I have take 2mg but want to take another mg. Is that safe?

Leave a Reply

Trusted Helpline
Help Available 24/7
1-800-971-1547
PRIVACY
GUARANTEED